Stage 3c/4a. Vaginal bleeding from treatment?? Looking for some answers

  • 6 replies
  • 29 subscribers
  • 515 views

Hi everyone!

I've been reading a lot of posts here since I was diagnose on November. Found a lot of information and very helpful to see your experiences.

I had a biopsy on November, which came as a stage 2. Few days after, got a scan, showing the tumor is around 6cm, and the right ovary was compromised. Not only this, but also the pelvic lymph nodes and para aorta lymph nodes (they mentioned the ones in the abdominal area). 

When my hubby and I went to the hospital to seek for treatment, I was told this would be with curative intentions. But now after the last treatment/cycle I saw they change the stage to 4, when they said I was on 3c when I arrived.

My treatment was carboplatin and placlitaxel, but I had a severe reaction to paclitaxel, so could have only 2 cycles with carboplatin. 

Then I started to have some more pain and a swollen leg, so they requested a CT scan where it showed the inguinal lymph nodes larger, but doctor said everything else remains the same and didn't go anywhere else. (I asked her this 3 times just to be sure).

So on Monday (january 8th), I started inmunotherapy (pembrolizumab),  targeted therapy (bevacizumab) and 2 chemos (nabpaclitaxel and carboplatin). All these 4 in 1 day.

Everything was fine till Friday night when I started to have vaginal bleeding, which continue during the night and had to be rush to the hospital where I am at the moment.

Had some blood transfusion, and medicaments to control the bleeding. I was told I'm starting radiotherapy today (I will have 10 sessions) to stop the bleeding, and have to stay in the hospital to monitor this bleeding, which breaks my heart because I have a 3 years old boy at home, and I just wanna be with him and my family.

I tried to speak with the oncologist doctor, to get some answers.  I don't know if this bleeding was a reaction to one of the new treatments, or it was the tumor growing. I'm very very confused and having no answers or clue of what's going on, it makes it worst.

I would really appreciate any information or idea you may have.

Sorry for the long story, but imagined it was necessary to give some details.

  • Hi  and welcome to our group

    I’m so sorry to read what’s been happening with you, and especially that your staging has been changed, it seems without informing you. This all must be very difficult for you all and having a young child makes it even tougher.

    I am wondering with the course of your treatment so far if you are in the UK or somewhere else? Most of us in the group are in the UK, so I’m not sure if you’ll find anyone in the group who has followed the same path, but let’s hope there is someone reading who has some experience of your treatments.

    I was a lower staging at 2b but I did have a lot of bleeding. This stopped after 10 sessions of radiotherapy and did not happen again. I hope you can gain the same result as this. Most of us at your stage start treatment with either chemotherapy first to shrink the tumour, followed by a combination of chemo and radiation, or go straight to chemoradiation. It may not be easy to find someone who has been through immunotherapy and targeted therapy as their main treatment.

    It seems as if your doctor is not sharing enough information with you to reassure you why things are happening as they are-now that you are in hospital will you be able to speak more with her and ask for some explanation? You need this to be able to understand your situation better. 

    I’m sorry I’m not able to help much as I haven’t had the same treatment, but please keep reading the posts and look for more replies to this. I hope that the radiotherapy will help you and things can improve. You are very welcome to be with us and post as often as you wish, and there will always be at least emotional support for you.

    Sarah xx


    Community Champion Badge

    Cervical Cancer Forum

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm

  • Hi Sarah! 

    And thank you very much for answering. I've been told I'll have an appointment with my oncologist on Monday.

    I'm not in UK, but still wanted to ask for someone's experience or if someone may have heard about something like this.

    I was reading on Google, trying to find some answers, and found that bevacizumab (avastin is the brand name i think), may cause severe vaginal bleeding, but of course I need to check this with my doctor.

    I really hope the radiotherapy will stop the bleeding, so I can go home. I was told I will continue inmunotherapy after the bleeding stops.

    What the doctor told me is that she wanted to start with inmunotherapy because there have been very good results in similar cases. But as I said, I started only with chemo.

    Do you know of someone who had involvement on the lymph nodes (abdominal area)? 

    Also, just now the radiotherapy doctor came, and said they will give me antibiotic for 1 week because they saw some necrosis process in area of the tumor. Which I also don't know if it's good or not. Any idea about this necrosis?

    Thanks a lot for replying!

  • Hi again  

    Thank you so much for this. It seems a long time to wait to speak to your oncologist, but I hope she can give you some answers. Google is not very helpful for us when we really need our doctors to speak with us. 

    Yes, Avastin is the brand name for your drug, and I do know some other ladies who are on this but they are not part of this group. Other ladies in this group at stage 3c have been on the chemo cocktail you had, and chemoradiation, but not on immunotherapy/ targeted treatment. But Avastin is available in the UK, so someone may be reading this post and not yet posted who has some experience with the drug. 

    Other ladies in the group at stage 3c have had lymphnode involvement, as this is what makes the staging either 3c1 or 3c2, depending on which lymphnodes are involved. I’m sorry I don’t know about necrosis of the tumour, as I didn’t have this, so that is a question best asked of your doctor. Hopefully the antibiotics will deal with any possible infection from this.

    I really hope you can get home soon-it’s horrible being in hospital and away from your child. 

    Sarah xx


    Community Champion Badge

    Cervical Cancer Forum

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm

  • Hi  !

    Thank you very much for replying and for your kind wishes!! 

    I'm finally at home, with my family, and this definitely helps a lot emotionally and mentally.

    I just have been struggling with diarrhea and stomach cramps after the last radiotherapy.

    The diarrhea is now better, lasted 2 o 3 days tops, but still have this stomach cramps. Do you know of this cramps or pain will go away as my bowel goes back to normal? Have you experienced this from radio?

    Again, thanks a lot for sharing your experiences!!

  • Hi  

    I’m really pleased to read that you are home from hospital-it will feel so good to be back with your family again.

    I suffered from very bad diarrhoea from my third week of radiotherapy, but told my doctor and was given medicine to help, which it did. I didn’t suffer from bad cramps, just an inability to get to the loo in time! 

    My diarrhoea lasted all through the rest of my treatment-I had 32 sessions of radiotherapy- but it calmed after treatment finished and within a couple of weeks I was all back to normal.

    Have you told your doctor about these cramps? Here in the UK, we are told to mention any side effects from treatment and they will look for a solution to help. It’s not good to be suffering if you can get something to help you.

    Sarah xx


    Community Champion Badge

    Cervical Cancer Forum

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm

  • Thanks for replying so quick  !!

    Well, doctor told me to tell him if I have diarrhea, but while I was at the hospital i didn't  haha. It's like it waited for me to be at home to come Sweat smile

    I'm fine now about that, and have been taking a pill for spams for 2 days, and the cramps got better, but still have some. I was just thinking that the cramps were because of the diarrhea.  I'll giva a call to the hospital to ask about this, just to keep everything under control. Also, I got a flu Pensive . I was expecting to come home and finally be fine and feel well, and it's very annoying to have these things bothering now. Soorrry, sometimes I just get tired of this.

    Thanks a lot for your advices Sara! Sending you many hugs full with gratitude